Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2008, 11:44 AM MDT for Cherry County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 11:44 AM MDT (17:44 UTC)
- Expired
- May 24, 2008, 12:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 5.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 241744
SVRLBF
NEC031-241830-
/O.NEW.KLBF.SV.W.0059.080524T1744Z-080524T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM MDT SAT MAY 24 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1230 PM MDT
* AT 1139 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEDICINE LAKE...OR 40 MILES EAST OF GORDON...AND MOVING NORTHEAST
AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NENZEL BY 1230 PM MDT...
LAT...LON 4283 10096 4263 10142 4271 10153 4299 10141
4299 10117
TIME...MOT...LOC 1744Z 229DEG 19KT 4275 10140
$$
GARNER2 follow-up statements
000
WWUS53 KLBF 241809
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT SAT MAY 24 2008
NEC031-241830-
/O.CON.KLBF.SV.W.0059.000000T0000Z-080524T1830Z/
CHERRY NE-
1209 PM MDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
AT 1202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHEAST OF MEDICINE LAKE...OR 38 MILES WEST OF
VALENTINE...MOVING NORTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CODY BY 1225 PM MDT...
NENZEL BY 1230 PM MDT...
LAT...LON 4283 10096 4263 10142 4271 10153 4299 10141
4299 10117
TIME...MOT...LOC 1809Z 229DEG 19KT 4284 10126
$$
GARNER000
WWUS53 KLBF 241826
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
126 PM CDT SAT MAY 24 2008
NEC031-241836-
/O.EXP.KLBF.SV.W.0059.000000T0000Z-080524T1830Z/
CHERRY NE-
1226 PM MDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 130 PM CDT/1230 PM MDT/...
LAT...LON 4283 10096 4263 10142 4271 10153 4299 10141
4299 10117
TIME...MOT...LOC 1826Z 229DEG 19KT 4290 10117
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:10 AM MDT, 8 hours 34 minutes earlier.
Area forecast discussion, May 24, 3:10 AM MDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CDT SAT MAY 24 2008 .DISCUSSION... ABNORMALLY LARGE UPPER LEVEL CUT OFF LOW CONTINUING TO SPIN ACROSS THE WESTERN CONUS...WITH SEVERAL IMPULSES RIDING ALONG THE PERIPHERAL OF THE MAIN LOW. THE MAIN LOW IS BREAKING INTO TWO LOWS THIS MORNING AS BLOCKING HIGH SLOW TO MOVE FROM THE MISS RVR VALLEY. MODELS IN FAIR AGREEMENT WITH OVERALL PATTERN...HOWEVER DIFFER SLIGHTLY WITH TIMING AND STRENGTH. FIRST OFF...THIS MORNING AS WARM FRONT LIFTS NORTH...LOW CLOUDS AND FOG HAS DEVELOPED. A FEW SITES HAVE DROPPED TO 1/4SM SO WILL GO WITH A DENSE FOG ADVISORY WITH PACKAGE. ONCE MID LEVEL CLOUDS ARRIVE FROM WESTERN KS...WOULD EXPECT VSBY TO IMPROVE. NEXT ON THE TABLE WILL BE WINDS. WILL MONITOR CLOSELY THIS MORNING AS MAY HAVE TO GO FROM THE FOG ADV TO A WIND ADV. MOS GUIDANCE SUGGEST WINDS TO BE WELL BELOW ADV...HOWEVER LATEST OBS DESPITE THE FOG CONTINUES TO BE ABOVE GUIDANCE. JET STREAK MOVING OVER WESTERN KS...SEEN ON IR IMAGERY...MAY SPARK A FEW SHRA/TSRA THIS MORNING...HOWEVER MAIN CONCERN WILL BE THIS AFTERNOON. DRY SLOT WILL LIKELY CREATE BREAKS IN THE CLOUDS THIS AFTERNOON AND ALLOW FOR DESTABILIZATION TO OCCUR TO THE EAST OF A STALLING WARM FRONT...CLOSE TO A VTN/BBW LINE. HEAVY RAIN AND SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD/EAST OF THE FRONT...HOWEVER CANNOT RULE OUT SOME STORMS BEHIND/WEST OF THE FRONT. TONIGHT...LOW FINALLY SUPPRESSES THE BLOCKING HIGH TO THE SOUTH AND WILL MOVE ON TO THE NORTHEAST. DRY AIR TO FUNNEL INTO THE REGION WITH DRYING CONDITIONS EXPECTED FROM WEST TO EAST. THINK RESIDUAL SURFACE MOISTURE TO KEEP TEMPS FROM DROPPING AS LOW AS GUIDANCE...AND LIKE WISE FOR HIGHS INTO SUNDAY. NEXT SYSTEM TO ARRIVE SUNDAY AFTERNOON...HOWEVER BULK OF THE ENERGY TO THE SOUTH AND EAST. WILL HAVE TO MONITOR HOW FAR INTO THE CWA STORMS MAY MAKE IT...HOWEVER CURRENT SYSTEM WILL HELP IN DETERMINING TRACK OF NEXT SYSTEM. REMAINDER OF THE FORECAST LOOKING GOOD WITH ACTIVE PATTERN TO CONTINUE FOR THE HOLIDAY WEEK. && .AVIATION... TODAY...LOW CLOUDS AND FOG ASSOCIATED WITH COOL MOIST AIR REMAINS ACROSS THE FCST AREA. ALL MODEL DATA INDICATES A WARM FRONT DRAPED ACROSS NRN KS WILL LIFT SLOWLY NORTHWARD TODAY AS SFC LOW PRESSURE OVER ERN COLO AND ERN WY LIFTS NORTHWARD INTO NERN WY/WRN SD. THUS CLEARING WILL BEGIN THIS MORNING ACROSS PARTS OF WRN AND SWRN NEB AND SPREAD SLOWLY NORTH IS AFTN. SCATTERED SVR TSTMS COULD DEVELOP THIS AFTN AS THE FRONT LIFTS THRU NRN NEB. ISOLATED NON-SVR TSTM ACTIVITY IS EXPECTED ELSEWHERE. TONIGHT...VFR CONDITIONS ARE EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING FOR NEZ022>025-035>038- 056>059-069>071. && MASEK/CDC
Hazardous weather outlook, May 24, 9:53 AM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1053 AM CDT SAT MAY 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-251600- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1053 AM CDT SAT MAY 24 2008 /953 AM MDT SAT MAY 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. A WEAK FRONTAL BOUNDARY WILL SWEEP NORTHEAST ACROSS THE REGION DURING THE MID AFTERNOON...ALLOWING SCATTERED THUNDERSTORM DEVELOPMENT TO TAKE PLACE AS THE BOUNDARY INTERACTS WITH A MOIST AND UNSTABLE AIRMASS TO ITS EAST. STRONG VERTICAL WIND SHEAR WILL FAVOR THE DEVELOPMENT OF SUPERCELLS...WITH THE THREAT OF LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE AS THESE STORMS MOVE QUICKLY NORTHEAST. THE AREA OF GREATEST CONCERN THIS AFTERNOON RESIDES EAST OF HIGHWAY 83 AND NORTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SUNDAY NIGHT THROUGH WEDNESDAY AS AN UNSETTLED WEATHER PATTERN CONTINUES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY 4 PM CDT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, May 24, 8:24 AM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 AM CDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND GST 5 W BIG SPRINGS 41.06N 102.17W
05/21/2008 M60.00 MPH DEUEL NE CO-OP OBSERVER
0800 PM TSTM WND DMG BIG SPRINGS 41.06N 102.07W
05/21/2008 DEUEL NE CO-OP OBSERVER
AN AWNING WAS BLOWN OFF A HOUSE IN BIG SPRINGS.
0803 PM TSTM WND GST 5 W BIG SPRINGS 41.06N 102.17W
05/21/2008 M58.00 MPH DEUEL NE CO-OP OBSERVER
0827 PM NON-TSTM WND GST 14 S OSHKOSH 41.21N 102.34W
05/21/2008 M73.00 MPH DEUEL NE MESONET
THE WIND GUST APPEARED TO BE A CONVECTIVELY ENHANCED
GRADIENT WIND. UNCONFIRMED REPORTS INDICATE EXTENSIVE
TREE DAMAGE AND A BUILDING MOVED FROM ITS ANCHOR.
1045 PM NON-TSTM WND DMG CHAPPELL 41.09N 102.47W
05/21/2008 DEUEL NE UTILITY COMPANY
REA EMPLOYEE REPORTED POWER LINES DOWN ACROSS PARTS OF
DEUEL COUNTY ALONG WITH SOME POWER OUTAGES.
1100 PM NON-TSTM WND DMG OSHKOSH 41.41N 102.34W
05/21/2008 GARDEN NE PUBLIC
A COMBINATION OF GRADIENT AND CONVECTIVE ENHANCEMENT
PRODUCED DAMAGE IN OSHKOSH. THE DAMAGE INCLUDED SEVERAL
TREES UPROOTED OR BLOWN DOWN AND CARPORTS OVERTURNED.
0457 PM HAIL SUTHERLAND 41.16N 101.13W
05/22/2008 E1.00 INCH LINCOLN NE PUBLIC
VERY HEAVY RAIN AND NICKEL TO QUARTER SIZED HAIL WAS
REPORTED IN SUTHERLAND.
0510 PM HEAVY RAIN PAXTON 41.12N 101.36W
05/22/2008 M0.75 INCH KEITH NE PUBLIC
RAINFALL OF 0.75 INCH OCCURRED IN ABOUT 45 MINUTES.
0529 PM TORNADO 3 SSW WAUNETA 40.38N 101.39W
05/22/2008 CHASE NE TRAINED SPOTTER
TRAINED SPOTTERS REPORTED A TORNADO LOCATED 4 MILES SOUTH
AND 2 MILES WEST OF WAUNETA.
0557 PM HAIL 16 N WAUNETA 40.65N 101.37W
05/22/2008 E0.88 INCH CHASE NE PUBLIC
0840 AM FLASH FLOOD 5 E MOOREFIELD 40.69N 100.30W
05/23/2008 FRONTIER NE LAW ENFORCEMENT
WATER WAS REPORTED RUNNING OVER HIGHWAY 23 BETWEEN
MOOREFIELD AND FARNAM.
1141 AM HEAVY RAIN STOCKVILLE 40.53N 100.38W
05/23/2008 M5.45 INCH FRONTIER NE CO-OP OBSERVER
24 HOUR RAINFALL AMOUNT
1258 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
05/23/2008 M56.00 MPH CHASE NE ASOS
0240 PM HAIL 12 S STOCKVILLE 40.36N 100.38W
05/23/2008 M1.00 INCH FRONTIER NE PUBLIC
0250 PM FLASH FLOOD 9 S CURTIS 40.50N 100.51W
05/23/2008 FRONTIER NE LAW ENFORCEMENT
COUNTY ROADS FLOODED AND WASHED OUT. 4.70 INCHES OF RAIN
SINCE MIDNIGHT AND TOTAL RAINFALL OF 7 INCHES REPORTED BY
SPOTTER.
0250 PM FLASH FLOOD 10 SSE STOCKVILLE 40.40N 100.31W
05/23/2008 FRONTIER NE LAW ENFORCEMENT
WATER REPORTED OVER COUNTY ROAD WEST OF MEDICINE CREEK BY
LAW ENFORCEMENT. ROAD WAS REPORTED UNDER WATER.
0323 PM HAIL 10 SW EUSTIS 40.56N 100.16W
05/23/2008 E0.88 INCH FRONTIER NE PUBLIC
0415 PM HAIL 14 SSW STOCKVILLE 40.35N 100.49W
05/23/2008 E0.75 INCH FRONTIER NE PUBLIC
0448 PM HAIL 8 SW OCONTO 41.06N 99.87W
05/23/2008 E0.50 INCH CUSTER NE PUBLIC
0452 PM HAIL CURTIS 41.29N 99.92W
05/23/2008 E0.25 INCH CUSTER NE TRAINED SPOTTER
HEAVY RAIN WAS ALSO BEING REPORTED.
0458 PM HEAVY RAIN 1 W CURTIS 40.63N 100.53W
05/23/2008 M8.14 INCH FRONTIER NE TRAINED SPOTTER
2.68 INCHES OF RAIN MEASURED YESTERDAY. RAINFALL SINCE
MIDNIGHT HAS TOTALED 5.46 INCHES...WITH STORM TOTAL
RAINFALL SO FAR 8.14 INCHES.
0551 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
05/23/2008 M66.00 MPH CHERRY NE ASOS
0701 PM HAIL 5 N NORTH PLATTE 41.21N 100.77W
05/23/2008 M0.75 INCH LINCOLN NE BROADCAST MEDIA
0711 PM HAIL 5 N NORTH PLATTE 41.13N 100.77W
05/23/2008 M0.75 INCH LINCOLN NE BROADCAST MEDIA
0737 PM HAIL 3 E OGALLALA 41.13N 101.66W
05/23/2008 E0.75 INCH KEITH NE TRAINED SPOTTER
0750 PM FLASH FLOOD BRADY 41.02N 100.37W
05/23/2008 LINCOLN NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL COUNTY ROADS CLOSED
DUE TO FLASH FLOODING AND HEAVY RAIN. THESE ROAD CLOSURES
INCLUDED EFFENBECK...BRADY/MOOREFIELD 14 MILES SOUTH OF
JEFFREY RESERVOIR...FOX CREEK ROAD AND CUT CREEK ROAD.
0852 PM NON-TSTM WND GST NORTH PLATTE 41.13N 100.77W
05/23/2008 M62.00 MPH LINCOLN NE ASOS
0900 PM FLASH FLOOD CHAPPELL 41.09N 102.47W
05/23/2008 DEUEL NE LAW ENFORCEMENT
FLOODING REPORTED ON WEST SIDE OF CHAPPELL NEAR
FAIRGROUNDS. LODGEPOLE CREEK REPORTED OUT OF ITS BANKS BY
LAW ENFORCEMENT. LOWLAND FLOODING WAS OCCURRING IN THIS
AREA. MINOR ROAD FLOODING IN CHAPPELL ON WEST END OF
TOWN.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 37 min |
| May 23, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 29 min |
| May 23, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 33 min |
| May 23, 6:47 PM MDT | Flash Flood Warning | LBF | Custer, Lincoln | 6 hr |
| May 23, 8:09 PM MDT | Areal Flood Advisory | LBF | Deuel | 8 hr |
| May 23, 8:35 PM MDT | Areal Flood Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 8 hr |
| May 23, 11:07 PM MDT | River Flood Warning | LBF | Chase, Hayes | 15 hr |
| May 24, 2:49 AM MDT | Dense Fog Advisory | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 9 more | 4 hr |
| May 24, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.